Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 89, NWS St. Louis, MO

September 2, 2014Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 2, 2014, 7:23 AM CDT for Lincoln County, Missouri. It took effect at Sep 2, 2014, 2:25 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 7:23 AM CDT (12:23 UTC)
In effect from
Sep 2, 2014, 2:25 PM CDT
Expired
Sep 3, 2014, 8:55 PM CDT
In force
31 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.99 ft at Sep 2, 2014, 7:00 PM CDT.

actionminormoderate102009/0209/0309/0409/05
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WGUS43 KLSX 021224
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
723 AM CDT TUE SEP 2 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Cuivre River near 

      Troy 


.This Flood Warning is a result of three to five inches of rainfall
across southern portions of the basin since last evening...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-031223-
/O.NEW.KLSX.FL.W.0089.140902T1925Z-140904T0155Z/
/TRYM7.1.ER.140902T1925Z.140903T0000Z.140903T0155Z.NO/
723 AM CDT TUE SEP 2 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* from this afternoon to Wednesday evening.
* At 7:00 AM Tuesday the stage was 16.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to crest near 22.6 feet this evening.
  Additional rises are possible.
* Impact:  At 23.0 feet...Considerable agricultural land is flooded 
  between Troy and Moscow Mills.
* Impact:  At 22.0 feet...Right bank overflows.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/03  09/04  09/05  09/06  09/07

Cuivre River
  Troy            21.0   16.59      12.3    6.0    5.3    5.3    5.2


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
1 follow-up statement
547 
WGUS83 KLSX 030341
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 PM CDT TUE SEP 2 2014

...The flood warning is cancelled for the following river in
Missouri...

 
  Cuivre River near Troy


.This will be the last statement for this event...

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-030411-
/O.CAN.KLSX.FL.W.0089.000000T0000Z-140904T0155Z/
/TRYM7.1.ER.140902T1920Z.140903T0000Z.140903T0246Z.NO/
1041 PM CDT TUE SEP 2 2014

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 10 PM Tuesday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:45 PM Tuesday.
* Forecast: The river is forecast to fall to near 7 feet by Thursday 
  afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/03  09/04  09/05  09/06  09/07

Cuivre River
  Troy            21.0   20.81      15.0    7.2    6.2    5.6    5.3

&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:52 AM CDT, 31 minutes earlier.

Area forecast discussion, Sep 2, 6:52 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT Tue Sep 2 2014

.SHORT TERM: (Through Wednesday night)
Issued at 355 AM CDT Tue Sep 2 2014

Early morning SH/TS expected to continue pushing east and south with
the sinking synoptic boundary and a veering LLJ. The Flash Flood
Watch has been canceled early for the counties where rain has
already ended. Additional counties may be canceled over the next few
hours based on radar trends.

After a lull in SH/TS over most of the area for today (except
possibly across the southern CWA in closer proximity to outflow
boundaries and in the higher terrain of the eastern Ozarks),
precipitation chances increase again late tonight and tomorrow as
the quasistationary frontal boundary lifts back northeastward as a
warm front and a southwesterly LLJ begins to interact with it.
Kanofsky

.LONG TERM:  (Tonight through Monday)
Issued at 355 AM CDT Tue Sep 2 2014

An approaching cold front will bring the next chance of SH/TS to
the area late this week, however the best dynamics are forecast to
remain north of the CWA.

Expect warm temperatures (80s-90s) through the end of the week
followed by a rapid cool-down on Sat. The warmest day of the week
will probably be on Thursday after the passage of a warm front on
the previous day and in the absence of widespread precip/cloud
cover along with H85 temperatures increasing to 20-22 deg C. The
coolest days will probably be on Saturday and Sunday behind a cold
front. The cooler weather might even last into Monday. Expect
highs to be around 10 degrees cooler on Saturday compared to
Friday.

Kanofsky

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 633 AM CDT Tue Sep 2 2014

A small area of showers and thunderstorms has quickly developed
since 1115z just to the northeast of KSTL. Unless they develop
further to the west southwest I think that all the TAF sites
should be void of precipitation. Areas of IFR and MVFR cigs cover
portions of the area this morning and additional broken MVFR cigs
are forecast to develop this morning before scattering out by
midday. VFR conditions are then expected from the afternoon
through tonight. Will need to keep a close eye on showers and
thunderstorms developing over western MO tonight. Think these will
stay west of KCOU through 12z Wed.

Specifics for KSTL:

A small area of showers and thunderstorms has quickly developed
since 1115z just to the northeast of KSTL. Unless they develop
further to the west southwest I think that a sprinkle is all KSTL
will see over the next hour or so. Otherwise the terminal is
surrounded to the north and east by areas of IFR and MVFR cigs.
Additional broken MVFR cigs are forecast to develop this morning
before scattering out by midday. VFR conditions are then expected
from the afternoon through tonight.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 2, 5:27 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT TUE SEP 2 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
527 AM CDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS PARTS OF EASTERN
AND SOUTHERN MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT ACROSS
PARTS OF CENTRAL AND SOUTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS
ARE ALSO POSSIBLE FROM THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY OBSERVED FLOODING.

KANOFSKY

In the hours before

Local storm report, Sep 2, 5:49 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     HEAVY RAIN       1 W CARLYLE             38.62N  89.39W
09/02/2014  M2.04 INCH       CLINTON            IL   TRAINED SPOTTER

&&

FGLASS
Local storm report, Sep 2, 5:50 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HEAVY RAIN       FERGUSON                38.75N  90.30W
09/02/2014  M2.32 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Sep 2, 6:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     FLASH FLOOD      NEW FLORENCE            38.91N  91.45W
09/02/2014                   MONTGOMERY         MO   LAW ENFORCEMENT

            WATER OVER THE ROAD ON PART OF HIGHWAY 19 IN NEW
            FLORENCE

&&

KANOFSKY
Local storm report, Sep 2, 6:20 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       TROY                    38.98N  90.98W
09/02/2014  M4.69 INCH       LINCOLN            MO   NWS EMPLOYEE

            24-HR TOTAL.

&&

GOSSELIN
Local storm report, Sep 2, 6:23 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     FLASH FLOOD      3 SW TROY               38.95N  91.01W
09/02/2014                   LINCOLN            MO   DEPT OF HIGHWAYS

            ROUTE J CLOSED DUE TO RUNNING WATER FROM BIG CREEK.

&&

GOSSELIN
Local storm report, Sep 2, 7:22 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
09/02/2014  M5.47 INCH       BOONE              MO   CO-OP OBSERVER

            FROM UNIVERSITY OF MISSOURI. 24-HR TOTAL.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:58 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Montgomery3 hr
Sep 1, 8:44 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis46 min
Sep 1, 8:53 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren52 min
Sep 1, 9:07 PM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau4 hr
Sep 1, 9:26 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis49 min
Sep 1, 10:33 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis42 min
Sep 1, 10:43 PM CDTTornado WarningLSXJefferson, Saint Louis32 min
Sep 1, 10:52 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis4 hr
Sep 1, 11:07 PM CDTTornado WarningLSXJefferson, Saint Louis23 min
Sep 1, 11:14 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis25 min
Sep 2, 12:08 AM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau, Montgomery8 hr
Sep 2, 1:23 AM CDTRiver Flood WarningLSXSaint Charles7 days
Sep 2, 7:43 AM CDTAreal Flood WarningLSXBoone, Callaway, Lincoln, Montgomery, Saint Charles, Warren8 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.